Alert archive / Tennessee / Wind Advisories in 2018
Wind Advisory 10, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Apr 14, 2018, 3:19 PM EDT for 8 counties in Tennessee; Wise County, City of Norton, Virginia. It took effect at Apr 15, 2018, 2:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2018, 3:19 PM EDT (19:19 UTC)
- In effect from
- Apr 15, 2018, 2:00 AM EDT
- Expired
- Apr 15, 2018, 3:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, City of Norton, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
897 WWUS74 KMRX 141919 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 319 PM EDT Sat Apr 14 2018 ...Windy Conditions Expected Across the Higher Elevations of the Tennessee and North Carolina Border... .A slow moving storm system impacting the eastern half of the nation will produce strong southerly mountaintop winds beginning late tonight and into Sunday afternoon. TNZ018-041-043-045-047-072-074-087-VAZ002-150800- /O.NEW.KMRX.WI.Y.0010.180415T0600Z-180415T1900Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe-Wise- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, Wise, and Norton 319 PM EDT Sat Apr 14 2018 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 3 PM EDT SUNDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 2 AM to 3 PM EDT Sunday. * EVENT...South winds of 20 to 30 mph with gusts to 45 mph. * TIMING...2 AM Sunday morning until 3 PM Sunday afternoon. * IMPACTS...These winds may down trees or tree limbs, as well as power lines. Loose outdoor objects should be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
650 WWUS74 KMRX 150142 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 942 PM EDT Sat Apr 14 2018 ...Windy Conditions Expected Across the Higher Elevations of the Tennessee and North Carolina Border... .A slow moving storm system impacting the eastern half of the nation will produce strong southerly mountaintop winds beginning late tonight and into Sunday afternoon. TNZ018-041-043-045-047-072-074-087-VAZ002-150945- /O.CON.KMRX.WI.Y.0010.180415T0600Z-180415T1900Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe-Wise- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, Wise, and Norton 942 PM EDT Sat Apr 14 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 3 PM EDT SUNDAY... * EVENT...South winds of 20 to 30 mph with gusts to 45 mph. * TIMING...2 AM Sunday morning until 3 PM Sunday afternoon. * IMPACTS...These winds may down trees or tree limbs, as well as power lines. Loose outdoor objects should be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
351 WWUS74 KMRX 150812 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 412 AM EDT Sun Apr 15 2018 ...Windy Conditions Expected Across the Higher Elevations of the Tennessee and North Carolina Border this morning with freezing temperatures tonight... TNZ018-041-043-045-047-072-074-087-151900- /O.NEW.KMRX.FZ.A.0002.180416T0400Z-180416T1400Z/ /O.CON.KMRX.WI.Y.0010.000000T0000Z-180415T1900Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 412 AM EDT Sun Apr 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... The National Weather Service in Morristown has issued a Freeze Watch, which is in effect from late tonight through Monday morning. * EVENT...South winds of 20 to 30 mph with gusts to 45 mph. Freezing temperatures tonight. * TIMING...2 AM Sunday morning until 3 PM Sunday afternoon. Freezing temperatures tonight after midnight. * IMPACTS...These winds may down trees or tree limbs, as well as power lines. Loose outdoor objects should be secured. Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill or significantly damage crops and other sensitive vegetation that are left unprotected. && $$ VAZ002-151900- /O.CON.KMRX.WI.Y.0010.000000T0000Z-180415T1900Z/ Wise- Including the cities of Wise and Norton 412 AM EDT Sun Apr 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * EVENT...South winds of 20 to 30 mph with gusts to 45 mph. * TIMING...2 AM Sunday morning until 3 PM Sunday afternoon. * IMPACTS...These winds may down trees or tree limbs, as well as power lines. Loose outdoor objects should be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NCZ060-061-151900- /O.NEW.KMRX.FZ.A.0002.180416T0400Z-180416T1400Z/ Cherokee-Clay- Including the cities of Murphy and Hayesville 412 AM EDT Sun Apr 15 2018 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... The National Weather Service in Morristown has issued a Freeze Watch, which is in effect from late tonight through Monday morning. * EVENT...Freezing temperatures are forecast tonight. * TIMING...After midnight tonight through Monday morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill or significantly damage crops and other sensitive vegetation that are left unprotected. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 14, 3:04 PM EDT, 15 minutes earlier.
Area forecast discussion, Apr 14, 3:04 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Morristown TN 304 PM EDT Sat Apr 14 2018 .AVIATION... VFR will slowly give way to MVFR as showers encroach upon CHA this evening, TYS during the early morning hours, and TRI around 12Z. Gusty S/SW winds will continue, and TS is possible at the sites. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && GC
Hazardous weather outlook, Apr 14, 3:09 PM EDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 309 PM EDT Sat Apr 14 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-151915- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 309 PM EDT Sat Apr 14 2018 /209 PM CDT Sat Apr 14 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight Thunderstorms will move into the Plateau and possibly western parts of the valley this evening and into the overnight hours. There will be a marginal risk of severe thunderstorms over the western half of the forecast area. Damaging winds will be the main threat, and an isolated tornado cannot be ruled out. Localized flooding will also be possible especially in areas of poor drainage. Strong non-thunderstorm winds will be possible late tonight and across the higher elevations and foothills. This could lead to downed trees and localized power outages. .DAYS TWO THROUGH SEVEN...Sunday through Friday Storms will move into Northeast Tennessee and Southwest Virginia on Sunday. A few of these storms will be strong to marginally severe with damaging winds being the main threat, an isolated tornado cannot be ruled out. Localized flooding will also be possible especially in areas of poor drainage. Strong non-thunderstorm winds will be possible Sunday across the higher elevations and foothills. This could lead to downed trees and localized power outages. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this evening into Sunday.
Nearby
Wind Advisories in Tennessee, 2018Wind Advisories in Virginia, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.